MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a service engineer (se) inspected the device and found the reported error in the logs.The se replaced the inspiratory module printed circuit board (pcb) to resolve the reported issue.During testing, the unit was found to not pass oxygen sensor calibration.The se replaced the oxygen sensor.The unit passed testing and operated within the manufacturing specifications.Should the replaced components be returned to the manufacturing site, an additional evaluation will be performed and a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator alarmed and generated an error code which rendered the unit inoperable.The patient was placed on an alternate ventilator and there was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
Device evaluation summary: both the inspiratory module printed circuit board and the oxygen sensor were returned for failure investigation.The investigation is in progress for the inspiratory module and a follow up medwatch report will be submitted once the investigation is complete.The oxygen (o2) sensor was returned for failure investigation.It was noted that the manufacturing date was (b)(6) 2014.A visual inspection of the returned part showed no anomalies.The 02 sensor was installed into a failure investigation test ventilator for analysis.During o2 sensor calibration a low urgency alarm indicated that the o2 senor failed to calibrate.A reading taken with a fluke meter on the sensor read 2.1 mv.The acceptable pass range is between 8.5 mv and 13.5 mv.The ventilator's oxygen sensor has a nominal life of 1 year.Since the o2 sensor has a nominal life of one year, this part exceeds this useful life.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the inspiratory printed circuit board was returned for failure investigation.The part was visually inspected and functionally tested with no anomalies observed.Conclusion: no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7940491
Report Number8020893-2018-00490
Device Sequence Number19025242
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/18/2018
11/13/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/25/2018
11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1